November  2017, 37(11): 5651-5692. doi: 10.3934/dcds.2017245

Sign-changing tower of bubbles for a sinh-Poisson equation with asymmetric exponents

1. 

Dipartimento SBAI, Università di Roma "La Sapienza", Via Antonio Scarpa 16, 00161 Rome, Italy

2. 

Dipartimento di Matematica e Applicazioni "R. Caccioppoli", Università di Napoli Federico Ⅱ, Via Cintia, 80126 Naples, Italy

Received  March 2017 Revised  May 2017 Published  July 2017

Motivated by the statistical mechanics description of stationary 2D-turbulence, for a sinh-Poisson type equation with asymmetric nonlinearity, we construct a concentrating solution sequence in the form of a tower of singular Liouville bubbles, each of which has a different degeneracy exponent. The asymmetry parameter $γ∈(0, 1]$ corresponds to the ratio between the intensity of the negatively rotating vortices and the intensity of the positively rotating vortices. Our solutions correspond to a superposition of highly concentrated vortex configurations of alternating orientation; they extend in a nontrivial way some known results for $\gamma=1$. Thus, by analyzing the case $\gamma≠1$ we emphasize specific properties of the physically relevant parameter $\gamma$ in the vortex concentration phenomena.

Citation: Angela Pistoia, Tonia Ricciardi. Sign-changing tower of bubbles for a sinh-Poisson equation with asymmetric exponents. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5651-5692. doi: 10.3934/dcds.2017245
References:
[1]

E. CagliotiP. L. LionsC. Marchioro and M. Pulvirenti, A special class of stationary flows for two-dimensional Euler equations: A statistical mechanics description, Commun. Math. Phys., 174 (1995), 229-260.  doi: 10.1007/BF02099602.

[2]

M. del PinoP. Esposito and M. Musso, Nondegeneracy of entire solutions of a singular Liouville equation, Proc. Am. Math. Soc., 140 (2012), 581-588.  doi: 10.1090/S0002-9939-2011-11134-1.

[3]

M. del PinoM. Kowalczyk and M. Musso, Singular limits in Liouville-type equations, Calc. Var. Partial Differential Equations, 24 (2005), 47-81.  doi: 10.1007/s00526-004-0314-5.

[4]

P. EspositoM. Grossi and A. Pistoia, On the existence of blowing-up solutions for a mean field equation, Ann. I. H. Poincaré, 22 (2005), 227-257.  doi: 10.1016/j.anihpc.2004.12.001.

[5]

G. L. Eyink and K. R. Sreenivasan, Onsager and the theory of hydrodynamic turbulence, Reviews of Modern Physics, 78 (2006), 87-135.  doi: 10.1103/RevModPhys.78.87.

[6]

M. GrossiC. Grumiau and F. Pacella, Lane Emden problems with large exponents and singular Liouville equations, J. Math. Pures Appl., 101 (2014), 735-754.  doi: 10.1016/j.matpur.2013.06.011.

[7]

M. Grossi and A. Pistoia, Multiple blow-up phenomena for the sinh-Poisson equation, Arch. Rational Mech. Anal., 209 (2013), 287-320.  doi: 10.1007/s00205-013-0625-9.

[8]

A. Jevnikar, An existence result for the mean-field equation on compact surfaces in a doubly supercritical regime, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 1021-1045.  doi: 10.1017/S030821051200042X.

[9]

A. Jevnikar and W. Yang, Analytic aspects of the Tzitzéica equation: Blow-up analysis and existence results, Calc. Var. Partial Differential Equations, 56 (2017), Paper No. 43, 38 pp. doi: 10.1007/s00526-017-1136-6.

[10]

D. D. Joseph and T. S. Lundgren, Quasilinear problems driven by positive sources, Arch. Rat. Mech. Anal., 49 (1973), 241-269.  doi: 10.1007/BF00250508.

[11]

J. JostG. WangD. Ye and C. Zhou, The blow up analysis of solutions of the elliptic sinh-Gordon equation, Calc. Var. Partial Differential Equations, 31 (2008), 263-276.  doi: 10.1007/s00526-007-0116-7.

[12]

G. Joyce and D. Montgomery, Negative temperature states for the two-dimensional guiding centre plasma, J. Plasma Phys., 10 (1973), 107-121. 

[13]

C. S. Lin, An expository survey on recent development of mean field equations, Discr. Cont. Dynamical Systems, 19 (2007), 387-410.  doi: 10.3934/dcds.2007.19.387.

[14]

A. Malchiodi, Topological methods for an elliptic equation with exponential nonlinearities, Discr. Cont. Dynamical Systems, 21 (2008), 277-294.  doi: 10.3934/dcds.2008.21.277.

[15]

J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J, 20 (1970/71), 1077-1092.  doi: 10.1512/iumj.1971.20.20101.

[16]

C. Neri, Statistical Mechanics of the $N$-point vortex system with random intesities on a bounded domain, Ann. I. H. Poincaré, 21 (2004), 381-399.  doi: 10.1016/j.anihpc.2003.05.002.

[17]

H. OhtsukaT. Ricciardi and T. Suzuki, Blow-up analysis for an elliptic equation describing stationary vortex flows with variable intensities in 2D-turbulence, J. Differential Equations, 249 (2010), 1436-1465.  doi: 10.1016/j.jde.2010.06.006.

[18]

H. Ohtsuka and T. Suzuki, Mean field equation for the equilibrium turbulence and a related functional inequality, Adv. Differential Equations, 11 (2006), 281-304. 

[19]

L. Onsager, Statistical hydrodynamics, Nuovo Cimento Suppl, 6 (1949), 279-287.  doi: 10.1007/BF02780991.

[20]

A. Pistoia and T. Ricciardi, Concentrating solutions for a Liouville type equation with variable intensities in 2D-turbulence, Nonlinearity, 29 (2016), 271-297.  doi: 10.1088/0951-7715/29/2/271.

[21]

Y. B. Pointin and T. S. Lundgren, Statistical mechanics of two-dimensional vortices in a bounded container, Phys. Fluids, 19 (1976), 1459-1470. 

[22]

J. Prajapat and G. Tarantello, On a class of elliptic problems in $\mathbb R^2$: Symmetry and uniqueness results, Proc. R. Soc. Edinb. Sect. A, 131 (2001), 967-985.  doi: 10.1017/S0308210500001219.

[23]

T. Ricciardi, Mountain-pass solutions for a mean field equation from two-dimensional turbulence, Differential and Integral Equations, 20 (2007), 561-575. 

[24]

T. Ricciardi and G. Zecca, Minimal blow-up masses and existence of solutions for an asymmetric sinh-Poisson equation, arXiv: 1605.05895

[25]

K. Sawada and T. Suzuki, Derivation of the equilibrium mean field equations of point vortex and vortex filament system, Theoret. Appl. Mech. Japan, 56 (2008), 285-290. 

[26]

R. Takahashi, Analysis Seminar, Naples Federico Ⅱ University, March 2016.

[27]

N. S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech., 17 (1967), 473-483. 

[28]

D. Ye, Une remarque sur le comportement asymptotique des solutions de $-Δ u=λ f(u)$, C.R. Acad. Sci. Paris, 325 (1997), 1279-1282.  doi: 10.1016/S0764-4442(97)82353-1.

[29]

C. Zhou, Existence of solution for mean field equation for the equilibrium turbulence, Nonlinear Anal., 69 (2008), 2541-2552.  doi: 10.1016/j.na.2007.08.029.

show all references

References:
[1]

E. CagliotiP. L. LionsC. Marchioro and M. Pulvirenti, A special class of stationary flows for two-dimensional Euler equations: A statistical mechanics description, Commun. Math. Phys., 174 (1995), 229-260.  doi: 10.1007/BF02099602.

[2]

M. del PinoP. Esposito and M. Musso, Nondegeneracy of entire solutions of a singular Liouville equation, Proc. Am. Math. Soc., 140 (2012), 581-588.  doi: 10.1090/S0002-9939-2011-11134-1.

[3]

M. del PinoM. Kowalczyk and M. Musso, Singular limits in Liouville-type equations, Calc. Var. Partial Differential Equations, 24 (2005), 47-81.  doi: 10.1007/s00526-004-0314-5.

[4]

P. EspositoM. Grossi and A. Pistoia, On the existence of blowing-up solutions for a mean field equation, Ann. I. H. Poincaré, 22 (2005), 227-257.  doi: 10.1016/j.anihpc.2004.12.001.

[5]

G. L. Eyink and K. R. Sreenivasan, Onsager and the theory of hydrodynamic turbulence, Reviews of Modern Physics, 78 (2006), 87-135.  doi: 10.1103/RevModPhys.78.87.

[6]

M. GrossiC. Grumiau and F. Pacella, Lane Emden problems with large exponents and singular Liouville equations, J. Math. Pures Appl., 101 (2014), 735-754.  doi: 10.1016/j.matpur.2013.06.011.

[7]

M. Grossi and A. Pistoia, Multiple blow-up phenomena for the sinh-Poisson equation, Arch. Rational Mech. Anal., 209 (2013), 287-320.  doi: 10.1007/s00205-013-0625-9.

[8]

A. Jevnikar, An existence result for the mean-field equation on compact surfaces in a doubly supercritical regime, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 1021-1045.  doi: 10.1017/S030821051200042X.

[9]

A. Jevnikar and W. Yang, Analytic aspects of the Tzitzéica equation: Blow-up analysis and existence results, Calc. Var. Partial Differential Equations, 56 (2017), Paper No. 43, 38 pp. doi: 10.1007/s00526-017-1136-6.

[10]

D. D. Joseph and T. S. Lundgren, Quasilinear problems driven by positive sources, Arch. Rat. Mech. Anal., 49 (1973), 241-269.  doi: 10.1007/BF00250508.

[11]

J. JostG. WangD. Ye and C. Zhou, The blow up analysis of solutions of the elliptic sinh-Gordon equation, Calc. Var. Partial Differential Equations, 31 (2008), 263-276.  doi: 10.1007/s00526-007-0116-7.

[12]

G. Joyce and D. Montgomery, Negative temperature states for the two-dimensional guiding centre plasma, J. Plasma Phys., 10 (1973), 107-121. 

[13]

C. S. Lin, An expository survey on recent development of mean field equations, Discr. Cont. Dynamical Systems, 19 (2007), 387-410.  doi: 10.3934/dcds.2007.19.387.

[14]

A. Malchiodi, Topological methods for an elliptic equation with exponential nonlinearities, Discr. Cont. Dynamical Systems, 21 (2008), 277-294.  doi: 10.3934/dcds.2008.21.277.

[15]

J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J, 20 (1970/71), 1077-1092.  doi: 10.1512/iumj.1971.20.20101.

[16]

C. Neri, Statistical Mechanics of the $N$-point vortex system with random intesities on a bounded domain, Ann. I. H. Poincaré, 21 (2004), 381-399.  doi: 10.1016/j.anihpc.2003.05.002.

[17]

H. OhtsukaT. Ricciardi and T. Suzuki, Blow-up analysis for an elliptic equation describing stationary vortex flows with variable intensities in 2D-turbulence, J. Differential Equations, 249 (2010), 1436-1465.  doi: 10.1016/j.jde.2010.06.006.

[18]

H. Ohtsuka and T. Suzuki, Mean field equation for the equilibrium turbulence and a related functional inequality, Adv. Differential Equations, 11 (2006), 281-304. 

[19]

L. Onsager, Statistical hydrodynamics, Nuovo Cimento Suppl, 6 (1949), 279-287.  doi: 10.1007/BF02780991.

[20]

A. Pistoia and T. Ricciardi, Concentrating solutions for a Liouville type equation with variable intensities in 2D-turbulence, Nonlinearity, 29 (2016), 271-297.  doi: 10.1088/0951-7715/29/2/271.

[21]

Y. B. Pointin and T. S. Lundgren, Statistical mechanics of two-dimensional vortices in a bounded container, Phys. Fluids, 19 (1976), 1459-1470. 

[22]

J. Prajapat and G. Tarantello, On a class of elliptic problems in $\mathbb R^2$: Symmetry and uniqueness results, Proc. R. Soc. Edinb. Sect. A, 131 (2001), 967-985.  doi: 10.1017/S0308210500001219.

[23]

T. Ricciardi, Mountain-pass solutions for a mean field equation from two-dimensional turbulence, Differential and Integral Equations, 20 (2007), 561-575. 

[24]

T. Ricciardi and G. Zecca, Minimal blow-up masses and existence of solutions for an asymmetric sinh-Poisson equation, arXiv: 1605.05895

[25]

K. Sawada and T. Suzuki, Derivation of the equilibrium mean field equations of point vortex and vortex filament system, Theoret. Appl. Mech. Japan, 56 (2008), 285-290. 

[26]

R. Takahashi, Analysis Seminar, Naples Federico Ⅱ University, March 2016.

[27]

N. S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech., 17 (1967), 473-483. 

[28]

D. Ye, Une remarque sur le comportement asymptotique des solutions de $-Δ u=λ f(u)$, C.R. Acad. Sci. Paris, 325 (1997), 1279-1282.  doi: 10.1016/S0764-4442(97)82353-1.

[29]

C. Zhou, Existence of solution for mean field equation for the equilibrium turbulence, Nonlinear Anal., 69 (2008), 2541-2552.  doi: 10.1016/j.na.2007.08.029.

[1]

John A. D. Appleby, John A. Daniels. Exponential growth in the solution of an affine stochastic differential equation with an average functional and financial market bubbles. Conference Publications, 2011, 2011 (Special) : 91-101. doi: 10.3934/proc.2011.2011.91

[2]

Thomas Kappeler, Yannick Widmer. On nomalized differentials on spectral curves associated with the sinh-Gordon equation. Journal of Geometric Mechanics, 2021, 13 (1) : 73-143. doi: 10.3934/jgm.2020023

[3]

Vincenzo Ambrosio. Multiple concentrating solutions for a fractional Kirchhoff equation with magnetic fields. Discrete and Continuous Dynamical Systems, 2020, 40 (2) : 781-815. doi: 10.3934/dcds.2020062

[4]

Yi He, Lu Lu, Wei Shuai. Concentrating ground-state solutions for a class of Schödinger-Poisson equations in $\mathbb{R}^3$ involving critical Sobolev exponents. Communications on Pure and Applied Analysis, 2016, 15 (1) : 103-125. doi: 10.3934/cpaa.2016.15.103

[5]

Roberto De Leo, James A. Yorke. The graph of the logistic map is a tower. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5243-5269. doi: 10.3934/dcds.2021075

[6]

Robert Jarrow, Philip Protter, Jaime San Martin. Asset price bubbles: Invariance theorems. Frontiers of Mathematical Finance, , () : -. doi: 10.3934/fmf.2021006

[7]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic and Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[8]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solution of the Novikov equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2865-2899. doi: 10.3934/dcdsb.2018290

[9]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[10]

Jan Haskovec, Nader Masmoudi, Christian Schmeiser, Mohamed Lazhar Tayeb. The Spherical Harmonics Expansion model coupled to the Poisson equation. Kinetic and Related Models, 2011, 4 (4) : 1063-1079. doi: 10.3934/krm.2011.4.1063

[11]

Marco A. Fontelos, Lucía B. Gamboa. On the structure of double layers in Poisson-Boltzmann equation. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 1939-1967. doi: 10.3934/dcdsb.2012.17.1939

[12]

Luca Lussardi. On a Poisson's equation arising from magnetism. Discrete and Continuous Dynamical Systems - S, 2015, 8 (4) : 769-772. doi: 10.3934/dcdss.2015.8.769

[13]

Dongfen Bian, Huimin Liu, Xueke Pu. Modulation approximation for the quantum Euler-Poisson equation. Discrete and Continuous Dynamical Systems - B, 2021, 26 (8) : 4375-4405. doi: 10.3934/dcdsb.2020292

[14]

Ingenuin Gasser. Modelling and simulation of a solar updraft tower. Kinetic and Related Models, 2009, 2 (1) : 191-204. doi: 10.3934/krm.2009.2.191

[15]

Victor A. Kovtunenko, Anna V. Zubkova. Mathematical modeling of a discontinuous solution of the generalized Poisson-Nernst-Planck problem in a two-phase medium. Kinetic and Related Models, 2018, 11 (1) : 119-135. doi: 10.3934/krm.2018007

[16]

Zhengping Wang, Huan-Song Zhou. Positive solution for a nonlinear stationary Schrödinger-Poisson system in $R^3$. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 809-816. doi: 10.3934/dcds.2007.18.809

[17]

Liping Wang, Chunyi Zhao. Solutions with clustered bubbles and a boundary layer of an elliptic problem. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2333-2357. doi: 10.3934/dcds.2014.34.2333

[18]

Francesca Biagini, Jacopo Mancin. Financial asset price bubbles under model uncertainty. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 14-. doi: 10.1186/s41546-017-0026-3

[19]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[20]

Brian D. O. Anderson, Shaoshuai Mou, A. Stephen Morse, Uwe Helmke. Decentralized gradient algorithm for solution of a linear equation. Numerical Algebra, Control and Optimization, 2016, 6 (3) : 319-328. doi: 10.3934/naco.2016014

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (141)
  • HTML views (81)
  • Cited by (3)

Other articles
by authors

[Back to Top]